MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 8831661001
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, on the day of the event, there was a plan to perform continuous renal replacement therapy (crrt) treatment for the patient.At 16:00, bedside crrt treatment was started.Then at 17:00, it was found that the venous end (venous extension) of the double-lumen hemofiltration tube kept leaking blood.Examination revealed a very small break in the venous end (venous extension) of the catheter.The blood leakage was obvious when crrt treatment was performed.It was temporary reduced after temporary local/partial wrapping with a transparent dressing, and it was repaired as a remedial action.It was stated that the event cause might be a product quality problem.There were unusual observations on the device prior to use.The cleaning agent used on the device was iodine.No excessive force was used on the device.The procedure was completed.The patient leaked blood (unknown amount of blood loss).There was no reported patient injury.
 
Event or Problem Description
According to the reporter, on the day of the event, there was a plan to perform continuous renal replacement therapy (crrt) treatment for the patient.At 16:00, bedside crrt treatment was started.Then at 17:00, it was found that the venous end (venous extension near the adapter) of the double-lumen hemofiltration tube kept leaking blood.Examination revealed a very small break in the venous end (venous extension near the adapter) of the catheter.The blood leakage was obvious when crrt treatment was performed.It was temporary reduced after temporary local/partial wrapping with a transparent dressing (dressing wrapped hemostatic repair measures).It was stated that the event cause might be a product quality problem.There were no unusual observations (no abnormalities) on the device prior to use.There was no luer adapter issue.There were no other products utilized with the device.The cleaning agent used on the device was iodine.There was no excessive force was used on the device.As a remedial action, the product was not replaced but was repaired.The patient leaked blood (unknown amount of blood loss) and there was no blood transfusion was required.The procedure was completed.There was no reported patient injury.
 
Additional Manufacturer Narrative

Brand Name
MAHURKAR
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16522167
Report Number3009211636-2023-00085
Device Sequence Number14041336
Product Code FOZ
UDI-Device Identifier10884521005235
UDI-Public10884521005235
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K943349
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8831661001
Device Catalogue Number8831661001
Device Lot Number2123000117
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date03/31/2023
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown